Over the yrs, my nose has become disfigured d/t rhinophyma. I'm 35 y/o African am male. Tried accutane for several months to no effect. Also used saw pawmetto and beta sitasterol which did stop it either. I understand there are risks of hypo/hyperpigmentation. I think that might be preferable to a hugely enlarged & disfigured nose. I do have hx keloids chest area from c. Pox. Is there a physician w/ advice or willing to help?
Ablative Laser on Black Skin?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Ablative lasers for darker skin
Ablative Laser for Ethnic Skin
Thank you for your question. Rhinophyma is a difficult condition to treat in ethnic skin. You may want to consult a board certified plastic surgeon to see if there could be surgical options to smoothen out the cosmetic disfigurement. Lasers may cause adverse events such as further scarring. I hope this helps.
Laser for Rhinophyma
I am sorry you have this problem. My thoughts -
- I would consult a Board Certified Plastic Surgeon and have a detailed discussion and examination because -
- Chest "Keloids" are often not real keloids and if so, you may heal fine,
- Pre-treatment with hydroquinone reduces the risk of color changes,
- Reducing the rhinophyma with a blade, not a laser, may cause less injury,
- Color changes may be preferable to rhinophyma.
You might also like...
I do not have good news. Laser ablation of Rhinophyma in an Afro-American patient with a history of keloids is likely to be a disaster. There is a very high risk of unfavorable outcomes of permanent hypopigmentation and possible keloid formation. Best,
Gary R Culbertson, MD, FACS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.